Alert archive / California / Wind Advisories in 2009

Wind Advisory 33, NWS Los Angeles, CA

May 6, 2009

NWS Los Angeles, CA issued this wind advisory at May 6, 2009, 3:48 AM PDT. It took effect at May 6, 2009, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 3:48 AM PDT (10:48 UTC)
In effect from
May 6, 2009, 11:00 AM PDT
Expired
May 6, 2009, 9:00 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 061048
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
348 AM PDT WED MAY 6 2009

...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF
SOUTHWESTERN CALIFORNIA THROUGH THURSDAY...

.A SHARP NORTH TO SOUTH SURFACE GRADIENT WILL CONTINUE ACROSS 
SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY
WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS
COULD REACH DAMAGING LEVELS ACROSS THE SANTA YNEZ MOUNTAINS AND
THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY LATE THIS AFTERNOON
THROUGH EARLY THURSDAY.

CAZ034-035-061900-
/O.NEW.KLOX.WI.Y.0033.090506T1800Z-090507T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
348 AM PDT WED MAY 6 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
BY THIS AFTERNOON. WINDS WILL DIMINISH SLOWLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-061900-
/O.NEW.KLOX.HW.A.0007.090506T2200Z-090507T1600Z/
/O.EXT.KLOX.WI.Y.0032.000000T0000Z-090506T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
348 AM PDT WED MAY 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM 3 PM PDT THIS AFTERNOON
THROUGH THURSDAY MORNING. THE WIND ADVISORY IS NOW IN EFFECT
UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50
MPH WILL CONTINUE THROUGH EARLY THURSDAY...WITH THE STRONGEST
WINDS IN THE SANTA YNEZ RANGE AND THROUGH AND BELOW PASSES AND
CANYONS OF THE SOUTH COAST. THERE IS A POTENTIAL FOR DAMAGING
WIND GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS OF
THE SANTA YNEZ RANGE LATE THIS AFTERNOON THROUGH EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ053-054-061900-
/O.EXT.KLOX.WI.Y.0032.000000T0000Z-090507T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
348 AM PDT WED MAY 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL
OCCUR NEAR THE INTERSTATE 5 CORRIDOR...WHERE LOCAL WIND GUSTS TO
60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BRUNO/RORKE
3 follow-up statements
000 
WWUS76 KLOX 061827
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1127 AM PDT WED MAY 6 2009

...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY...

.A SHARP NORTH TO SOUTH SURFACE GRADIENT WILL CONTINUE ACROSS
SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY
WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS
COULD REACH 60 TO 70 MPH ACROSS THE SANTA YNEZ MOUNTAINS AND THE
ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY LATE THIS AFTERNOON
THROUGH EARLY THURSDAY AS WELL AS THE INTERSTATE 5 CORRIDOR AREA
OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. IN
ADDITION...GUSTY WINDS ARE ALSO EXPECTED ACROSS SOUTHWESTERN LOS
ANGELES COUNTY...INCLUDING THE SANTA CLARITA VALLEY...SAN FERNANDO
VALLEY...AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS ARE EXPECTED
AGAIN THURSDAY NIGHT INTO FRIDAY AND WARNINGS AND/OR ADVISORIES
MAY BE REQUIRED THEN.

CAZ039-052-070400-
/O.UPG.KLOX.HW.A.0007.090506T2200Z-090507T1600Z/
/O.NEW.KLOX.HW.W.0007.090506T2200Z-090507T1600Z/
/O.CON.KLOX.WI.Y.0032.000000T0000Z-090506T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1127 AM PDT WED MAY 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE TODAY. GUSTS AS HIGH AS 65 MPH ARE EXPECTED TONIGHT
THROUGH EARLY THURSDAY IN THE SANTA YNEZ RANGE AND THROUGH AND
BELOW PASSES AND CANYONS OF THE SOUTH COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-070400-
/O.NEW.KLOX.HW.W.0007.090507T0400Z-090507T1600Z/
/O.EXT.KLOX.WI.Y.0032.000000T0000Z-090507T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1127 AM PDT WED MAY 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM
PDT THIS EVENING. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO
50 MPH WILL CONTINUE TODAY...MAINLY NEAR THE INTERSTATE 5
CORRIDOR. GUSTS AS HIGH AS 70 MPH ARE EXPECTED TONIGHT THROUGH
EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-088-547-070400-
/O.EXB.KLOX.WI.Y.0032.090507T0400Z-090507T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
1127 AM PDT WED MAY 6 2009

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45
MPH WILL DEVELOP TONIGHT AND CONTINUE THROUGH EARLY THURSDAY. THE
STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-070400-
/O.CON.KLOX.WI.Y.0033.000000T0000Z-090507T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1127 AM PDT WED MAY 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE NEAR THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WOFFORD
000 
WWUS76 KLOX 062338
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
438 PM PDT WED MAY 6 2009

...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY...

.A SHARP NORTH TO SOUTH SURFACE GRADIENT CONTINUES ACROSS SANTA
BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY WINDS
ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS OF 60 TO 70
MPH ARE EXPECTED ACROSS THE SANTA YNEZ MOUNTAINS AND THE ADJACENT
SOUTH COAST OF SANTA BARBARA COUNTY THIS EVENING THROUGH EARLY
THURSDAY. EVEN STRONGER WINDS ARE POSSIBLE THROUGH THE I5 CORRIDOR
AREA OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS WHERE GUSTS
OVER 70 MPH HAVE ALREADY BEEN REPORTED. IN ADDITION... GUSTY WINDS
ARE ALSO EXPECTED ACROSS SOUTHWESTERN LOS ANGELES
COUNTY...INCLUDING THE SANTA CLARITA VALLEY...SAN FERNANDO
VALLEY...AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS ARE EXPECTED
AGAIN THURSDAY NIGHT INTO FRIDAY AND ADDITIONAL WARNINGS AND/OR
ADVISORIES MAY BE REQUIRED AT THAT TIME.

CAZ053-054-070745-
/O.UPG.KLOX.WI.Y.0032.000000T0000Z-090507T0400Z/
/O.EXT.KLOX.HW.W.0007.090506T2338Z-090507T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
438 PM PDT WED MAY 6 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THURSDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 45 MPH WITH GUSTS AS HIGH
AS 75 MPH ARE EXPECTED THIS EVENING THROUGH EARLY THURSDAY. THE
STRONGEST WINDS ARE EXPECTED THROUGH THE I5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-070745-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090507T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
438 PM PDT WED MAY 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS AS HIGH
AS 65 MPH ARE EXPECTED THIS EVENING THROUGH EARLY THURSDAY IN THE
SANTA YNEZ RANGE AND THROUGH AND BELOW PASSES AND CANYONS OF THE
SOUTH COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-088-547-070745-
/O.EXT.KLOX.WI.Y.0032.090506T2338Z-090507T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
438 PM PDT WED MAY 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH WILL CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS
WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-070400-
/O.CON.KLOX.WI.Y.0033.000000T0000Z-090507T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
438 PM PDT WED MAY 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE NEAR THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEIER/GOMBERG
000 
WWUS76 KLOX 070401
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 PM PDT WED MAY 6 2009

...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY...

.A SHARP NORTH TO SOUTH SURFACE GRADIENT CONTINUES ACROSS SANTA
BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY WINDS
ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. GUSTY WINDS ARE
EXPECTED AGAIN THURSDAY NIGHT INTO FRIDAY AND ADDITIONAL WARNINGS
OR ADVISORIES MAY BE REQUIRED AT THAT TIME.

CAZ034-035-070515-
/O.EXP.KLOX.WI.Y.0033.000000T0000Z-090507T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
901 PM PDT WED MAY 6 2009

...WIND ADVISORY ALLOWED EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY FOR THE CENTRAL COAST. THIS ADVISORY WILL EXPIRE AT
9 PM PDT THIS EVENING.

NORTHWEST WINDS ARE CONTINUING TO DIMINISH THIS EVENING.

$$

CAZ053-054-071215-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090507T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
901 PM PDT WED MAY 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A HIGH WIND WARNING FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS. THIS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 45 MPH WITH GUSTS AS HIGH
AS 75 MPH WILL CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST
WINDS ARE EXPECTED THROUGH THE I-5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-071215-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090507T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
901 PM PDT WED MAY 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A HIGH WIND WARNING FOR SOUTHERN SANTA BARBARA COUNTY. THIS
WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS AS HIGH
AS 65 MPH WILL CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST
WINDS WILL OCCUR IN THE SANTA YNEZ RANGE AND THROUGH AND BELOW
PASSES AND CANYONS OF THE SOUTH COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-088-547-071215-
/O.CON.KLOX.WI.Y.0032.000000T0000Z-090507T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
901 PM PDT WED MAY 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS...AND THE SANTA
CLARITA AND SAN FERNANDO VALLEYS. THIS ADVISORY REMAINS IN EFFECT
UNTIL 9 AM PDT THURSDAY.

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH WILL CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST
WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 6, 3:45 AM PDT, 3 minutes earlier.

Area forecast discussion, May 6, 3:45 AM PDT, 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 AM PDT WED MAY 6 2009

.SHORT TERM...
NW WIND EVENT WILL PEAK TODAY AND TONIGHT...BUT WINDY CONDITIONS
WILL LAST THROUGH FRIDAY. STRONG NW FLOW ALOFT IS NICELY ALIGNED
WITH A STRONG NW TO SW SFC GRADIENT. BETTER SUBSIDENCE THIS
AFTERNOON WILL DRIVE STRONGER WINDS ALOFT DOWN TO THE SURFACE. IT IS
POSSIBLE THAT 65 MPH GUSTS WILL OCCUR OVER THE SOUTHERN PORTION OF
SBA COUNTY AND A HIGH WIND WATCH IS IN EFFECT FOR THE AREA FROM 3PM
TO 9AM THURSDAY. WIND ADVISORIES CONTINUE IN THE MTNS OF VTA AND LA
COUNTIES AND A NEW ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST.
LATER THIS AFTERNOON THE ANTELOPE VLY AND THE SANTA CLARITA VLY MAY
NEED ADVISORIES AS WELL. 586DM HGTS OVERHEAD WILL ALLOW VERY WARM
TEMPS INLAND BUT THERE WILL BE SEA BREEZES SO THE COASTS WILL STAY
RELATIVELY COOL...WITH THE NOTABLE EXCEPTION OF THE SBA SOUTH COAST
WHERE HIGHS WILL REACH INTO THE UPPER 80S AND PERHAPS THE LOWER 90S.

CONTINUED WINDY TONIGHT. THE FOOTHILLS AND THE WINDY AREAS WILL SEE
LOWS FALL ONLY TO THE LOWER 70S.

THURSDAY WILL BE JUST AS WARM AS TODAY. BUT THERE IS LESS SUBSIDENCE
AND THIS WILL DROP THE WINDS BY AROUND 10 MPH. THE SEABREEZES WILL
KEEP THE COASTAL TEMPS LOW. MARINE LAYER CLOUDS SHOULD BE MIXED OUT
SO ALL AREAS WILL BE SUNNY.

FRIDAY WILL BE LESS WINDY AS THE LAX-BFL GRADS TREND ONSHORE BY
ABOUT 1.5 MB. THE UPPER FLOW WEAKENS SOME AS WELL. HGTS DROP A
COUPLE OF DM AND THE GRAD TO KDAG INCREASES WHICH WILL PROMOTE A
BETTER SEABREEZE. THESE TWO ITEMS WILL COMBINE TO DUMP TEMPS A FEW
DEGREES. THE SBA SOUTH COAST WILL SEE THE BIGGEST COOLING.

ONE THING OF INTEREST ON FRIDAY THE NAM HAS A SLAMMING OFFSHORE
EVENT OVER THE CENTRAL COAST ON FRIDAY. THE NAM HAS BEEN A LITTLE
WONKY OF LATE WITH ITS LOW LEVEL FCST AND HAVE DISCOUNTED IT FOR
NOW. STILL HAVE TO BE WATCHFUL BECAUSE IF IT DOES HAPPENED BOTH LOW
AND HIGH TEMPS WILL NEED ABOUT A 15 DEGREE INCREASE.

.LONG TERM...
GFS AND EC CONTINUE TO AGREE ON MOST ASPECTS OF THE LONG RANGE
FORECAST AND CONFIDENCE IN THE GENERAL PATTERN IS QUITE HIGH. THE
RIDGE BEGINS TO FLATTEN SATURDAY AND SUNDAY BUT HGTS STILL STAY
FAIRLY HIGH. A COUPLE OF DEGREES OF COOLING INLAND. THERE IS NOTHING
AROUND TO LIFR UP A MARINE LAYER AND KEPT SKIES CLEAR THROUGH THE
WEEKEND BUT DO NOT HAVE ABSOLUTE CONFIDENCE IN THAT AS GALES IN THE
OUTER WATERS COULD SPIN UP AN EDDY.

GOOD COOLING BEGINS EARLY NEXT WEEK AS AN UPPER LOW SPINS INTO THE
PAC NW AND KNOCKING THE RIDGE AWAY AND SETTING UP BROAD CYCLONIC
FLOW OVER THE AREA AS WELL AS LOWERING HGTS TO 572DM BY TUESDAY
AFTERNOON. LOOK FOR TEMPS TO PLUMMET TO NEAR NORMAL AND A GOOD
VALLEY PENETRATING MARINE LAYER TO SPIN.

&&

.AVIATION...

05/1915Z

KLAX...

KBUR...

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 5, 10:24 AM PDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1024 AM PDT TUE MAY 5 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-061300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1024 AM PDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

WEST TO NORTHWEST WINDS WITH GUSTS TO 35 KNOTS WILL CONTINUE ACROSS
PORTIONS OF THE COASTAL WATERS TODAY. STRONGEST WIND GUSTS SHOULD BE
BETWEEN POINT CONCEPTION TO SAN NICOLAS ISLAND INCLUDING THE CHANNEL
ISLANDS IN BETWEEN. STRONGEST WINDS SHOULD OCCUR LATE THIS AFTERNOON
THROUGH THIS EVENING. WINDS WILL DIMINISH SOME AFTER MIDNIGHT.
STRONG NORTHWEST WINDS ARE ALSO EXPECTED TODAY ACROSS THE SANTA
BARBARA SOUTH COAST FROM GAVIOTA TO DOWNTOWN SANTA BARBARA.
TEMPERATURES WILL WARM UP TO AROUND 90 IN THE LATE AFTERNOON THROUGH
EARLY EVENING HOURS. WIND ADVISORIES ARE ALSO IN EFFECT FOR THE
ANTELOPE VALLEY AND INTERSTATE 5 CORRIDOR.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

WEST TO NORTHWEST WINDS WITH GUSTS TO 35 KNOTS WILL BE POSSIBLE ONCE
AGAIN ACROSS PORTIONS OF THE COASTAL WATERS WEDNESDAY AND THURSDAY.
STRONGEST WIND GUSTS SHOULD BE BETWEEN POINT CONCEPTION TO SAN
NICOLAS ISLAND INCLUDING THE CHANNEL ISLANDS IN BETWEEN. STRONGEST
WINDS SHOULD OCCUR LATE AFTERNOON AND EVENING HOURS. WINDS WILL
DIMINISH SOME AFTER MIDNIGHT EACH NIGHT. A POTENTIAL SUNDOWNER COULD
OCCUR ONCE AGAIN BOTH WEDNESDAY AND THURSDAY ACROSS THE SANTA
BARBARA SOUTH COAST FROM GAVIOTA TO DOWNTOWN SANTA BARBARA.
TEMPERATURES COULD WARM UP TO AROUND 90 IN THE LATE AFTERNOON
THROUGH EARLY EVENING HOURS. THERE WILL ALSO BE LOCALIZED GUSTY
NORTH TO NORTHEAST WINDS ACCOMPANYING THE WARM TEMPERATURES. GUSTY
WINDS ARE ALSO EXPECTED AGAIN ACROSS THE ANTELOPE VALLEY AND
INTERSTATE 5 CORRIDOR WEDNESDAY AND THURSDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:00 AM PDTSmall Craft AdvisoryLOX24 hr
May 6, 3:48 AM PDTHigh Wind WatchLOX8 hr
May 6, 11:27 AM PDTHigh Wind WarningLOX46 hr
May 6, 3:00 PM PDTRed Flag WarningLOX61 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.